Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 6, 2008, 10:18 AM PDT. It took effect at Jul 6, 2008, 11:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2008, 10:18 AM PDT (17:18 UTC)
- In effect from
- Jul 6, 2008, 11:00 AM PDT
- Expired
- Jul 6, 2008, 6:24 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 061718 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1018 AM PDT SUN JUL 6 2008 ...ISOLATED DRY THUNDERSTORMS TODAY IN EASTERN NEVADA... .A WEAK LOW PRESSURE SYSTEM MOVING THROUGH NEVADA TODAY WILL TRIGGER ISOLATED DRY THUNDERSTORMS...MAINLY IN EASTERN PORTIONS OF THE STATE. NVZ455-070130- /O.UPG.KLKN.FW.A.0004.080706T1800Z-080707T0300Z/ /O.NEW.KLKN.FW.W.0005.080706T1800Z-080707T0300Z/ WHITE PINE COUNTY- 1018 AM PDT SUN JUL 6 2008 ...RED FLAG WARNING FOR DRY THUNDERSTORMS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR EAST CENTRAL NEVADA... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 455 - WHITE PINE COUNTY ISOLATED DRY THUNDERSTORMS WILL DEVELOP LATE THIS MORNING ACROSS EASTERN NEVADA. LIGHTING COVERAGE SHOULD BE IN THE 20 PERCENT RANGE ACROSS ZONE 455. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ REA
1 follow-up statement
000 WWUS85 KLKN 070124 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 624 PM PDT SUN JUL 6 2008 NVZ455-070230- /O.CAN.KLKN.FW.W.0005.000000T0000Z-080707T0300Z/ WHITE PINE COUNTY- 624 PM PDT SUN JUL 6 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS HAVE MOVED OUT OF THE AREA EARLY THIS EVENING AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ JMG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 6, 5:13 AM PDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 6, 5:13 AM PDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 513 AM PDT SUN JUL 6 2008 .SYNOPSIS...A LOW PRESSURE DISTURBANCE WILL MOVE THROUGH THE SILVER STATE TODAY...BRINGING SLIGHTLY COOLER TEMPERATURES AND ISOLATED THUNDERSTORMS. HIGH PRESSURE WILL REBUILD BACK INTO THE REGION MONDAY...BRINGING HOT AND DRY CONDITIONS FOR THE WEEK. && .UPDATE...RE-ISSUED A REFRESHED ZONE/FIRE WEATHER FORECAST PACKAGE THIS MORNING TO ACCOUNT FOR EARLY MORNING THUNDERSTORMS TO POSSIBLY AFFECT THE EXTREME SOUTHWEST CORNER OF HUMBOLDT COUNTY...NORTHERN LANDER AND NORTHERN EUREKA COUNTIES...AND WESTERN ELKO COUNTY. ADJUSTED POPS FOR AFTERNOON AS WELL OVER EASTERN NEVADA. GFS MODEL INDICATING PRECIPITABLE WATER VALUES UPWARDS OF 0.7 INCHES THIS MORNING...THEN TAPERING OFF THIS AFTERNOON. NAM MODEL IS SHOWING AROUND 0.8 INCHES OF PW AT 12Z THIS MORNING. CURRENT RADIOSONDE PUNCHED THROUGH A SATURATED LAYER AT ABOUT 14K FEET THIS MORNING AND LIGHT RAIN BEGAN TO FALL AT FALLON TO THE WEST OF CWFA AROUND 12Z. BOTH MODELS INDICATE SOME DRYING LATER TODAY AS LOW PRESSURE SYSTEM SHIFTS EAST. LW && .PREVIOUS DISCUSSION...TODAY THROUGH MONDAY...CLOUDS THICKENING OVER HUMBOLDT COUNTY ATTM WITH ENTRY OF SHORTWAVE INTO THE WESTERN CWFA. SHORT TERM MODELS IN GOOD AGREEMENT ON LATEST RUNS...HOWEVER SHORTWAVE ENCROACHING UPON CWFA ATTM IS CARVING A LITTLE DEEPER INTO THE FORECAST AREA THAN PREVIOUS MODELS DEPICTED. SHORTWAVE SHOULD MOVE RAPIDLY THROUGH NORTHERN NEVADA TODAY. THINK CLOUDS TODAY WILL INHIBIT CONVECTION...KEEP MAX HEATING MINIMIZED...AND SUBDUE WINDS LATE THIS MORNING AND AFTERNOON. UPPER LEVEL SUPPORT IS LACKING AND CONVERGENCE COUPLET ABSENT ON GFS AND MARGINAL ON NAM. EXPECT MID-HI LEVEL CLOUDS WILL PERSIST THROUGH MAXIMUM HEATING TIMES ACROSS EASTERN NEVADA AND PRECIPITABLE WATER VALUES ARE NO GREATER THAN 0.6 INCHES IN THE NORTH AND BELOW 0.5 INCHES OVER CENTRAL NEVADA. NAM MODEL IS SHOWING MORE INSTABILITY THAN GFS. WILL TRIM AREA DOWN WHERE CURRENT FORECAST HAS ISOLATED THUNDERSTORMS AND RETAIN FIRE WEATHER WATCH. AS THIS SHORTWAVE QUICKLY EXITS THIS EVENING...SKIES WILL BE CLEARING OUT. NORTHWESTERLY FLOW ALOFT WILL PROVIDE A COOLER NIGHT THAN THE LAST FEW...MORE VALLEYS WILL FALL INTO MID TO UPPER 40S. A DRIER REGIME WILL BEGIN SUNDAY AS NORTHERLY FLOW BEGINS TO WANE AND TEMPERATURES WILL BE ABLE TO REBOUND BACK INTO THE MID 90S. LW .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...A RIDGE WILL CONTINUE OFF THE COAST OF CALIFORNIA AND WILL LAST UNTIL THE END OF THE WEEK WHEN A TROUGH OF LOW PRESSURE BEGINS TO APPROACH THE WEST COAST THURSDAY NIGHT. THIS WILL ALLOW HIGH TEMPERATURES TO REACH INTO THE UPPER 90S ACROSS THE CWA. LOWS WILL DROP INTO THE 50S. IPPI && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE CWA. SOME ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING. && .FIRE WEATHER...UPDATED FORECAST TO INCLUDE ISOLATED THUNDERSTORMS THIS MORNING OVER SW ZONE 451...ZONE 454...AND WESTERN ZONE 452. THUNDERSTORM ACTIVITY FOR THIS AFTERNOON REMAINS UNCHANGED. AS A LOW PRESSURE SYSTEM MOVES THROUGH THE STATE TODAY...ISOLATED DRY THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON ACROSS EASTERN ZONES. THUNDERSTORM AREAL COVERAGE IN ZONE 455 TO VALIDATE RED FLAG WARNING IS IN QUESTION DUE TO ANTICIPATED CLOUD COVER. FIRE WEATHER WATCH CONTINUES TO BE IN EFFECT. HIGH PRESSURE WILL BUILD OVER THE STATE TO PROVIDE A RETURN TO HOT...DRY CONDITIONS FOR MOST OF THE WEEK. LW && .LKN WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR ZONE 455 FROM SUNDAY LATE MORNING THROUGH EARLY EVENING. && LW
Nearby
Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.